Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 27, NWS Amarillo, TX

May 19, 201420 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at May 19, 2014, 2:21 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 20, 2014, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2014, 2:21 PM CDT (19:21 UTC)
In effect from
May 20, 2014, 12:00 PM CDT
Expired
May 20, 2014, 10:00 PM CDT
In force
10 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3215 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WWUS84 KAMA 191921
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
221 PM CDT MON MAY 19 2014

OKZ001>003-TXZ001>020-201200-
/O.UPG.KAMA.FW.A.0023.140520T1700Z-140521T0300Z/
/O.NEW.KAMA.FW.W.0027.140520T1700Z-140521T0300Z/
/O.CON.KAMA.FW.W.0026.000000T0000Z-140520T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
221 PM CDT MON MAY 19 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES...
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 10 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST AT 20 TO 25 MPH WITH GUSTS UP TO 45 
  MPH TODAY AND TUESDAY.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BELOW 10 
  PERCENT FOR MOST OF THE PANHANDLES TODAY AND TUESDAY...WITH 
  VERY LITTLE OVERNIGHT RECOVERY IN HUMIDITY TONIGHT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO END
  AROUND 10 PM THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE
  LIKELY TO REDEVELOP TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
3 follow-up statements
848 
WWUS84 KAMA 200310
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1010 PM CDT MON MAY 19 2014

OKZ001>003-TXZ001>020-201200-
/O.EXP.KAMA.FW.W.0026.000000T0000Z-140520T0300Z/
/O.CON.KAMA.FW.W.0027.140520T1700Z-140521T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1010 PM CDT MON MAY 19 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT
TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES...
...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 30 MPH
  TUESDAY.

* RELATIVE HUMIDITY...AFTER VERY LITTLE RECOVERY OVERNIGHT...MINIMUM
  RELATIVE HUMIDITY VALUES WILL ONCE AGAIN FALL BELOW 10 PERCENT
  ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES TUESDAY.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO REDEVELOP
  TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
547 
WWUS84 KAMA 201020
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
520 AM CDT TUE MAY 20 2014

OKZ001>003-TXZ001>020-202300-
/O.CON.KAMA.FW.W.0027.140520T1700Z-140521T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
520 AM CDT TUE MAY 20 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITIES SHOULD FALL BELOW
  10 PERCENT ACROSS ALL OF THE PANHANDLES THIS AFTERNOON.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
  BY NOON TODAY AND LAST THROUGH 10 PM CDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

NF
759 
WWUS84 KAMA 201946
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
246 PM CDT TUE MAY 20 2014

OKZ001>003-TXZ001>020-210300-
/O.CON.KAMA.FW.W.0027.000000T0000Z-140521T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
246 PM CDT TUE MAY 20 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES...

* AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... 
  POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... 
  ARMSTRONG...DONLEY AND COLLINGSWORTH.

* 20 FOOT WINDS...WEST AND SOUTHWEST AT 15 TO 25 MPH WITH GUSTS UP
  TO 35 MPH.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITIES 3 TO 11 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE
  THROUGH 10 PM CDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 19, 12:26 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 19, 12:26 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1226 PM CDT MON MAY 19 2014

.UPDATE...
UPDATED FOR 18Z AVIATION DISCUSSION.

&&

.AVIATION.../18Z TAFS/
VFR CONDITIONS ARE EXPECTED AT ALL THREE TAF LOCATIONS OVER THE NEXT
24 HOURS WITH GUSTY SOUTHWEST WINDS CONTINUING THROUGH 00Z. CANNOT
COMPLETELY RULE OUT A 40KT GUST...BUT DECIDED TO HOLD OFF ON AN
AVIATION WEATHER WARNING FOR KAMA FOR NOW AS CONFIDENCE IS QUITE LOW.
GUSTY WINDS MAY KICK UP SOME DUST...BUT VSBY RESTRICTIONS ARE
NOT EXPECTED AT THIS TIME.

KNS

&&

.PREV DISCUSSION... /ISSUED 639 AM CDT MON MAY 19 2014/

AVIATION...
12Z TAFS...BREEZY SOUTHWEST WINDS WILL STRENGTHEN FURTHER BY LATE
MORNING/EARLY AFTERNOON...GUSTING OVER 30 KTS THIS AFTERNOON. CAN/T
RULE OUT A FEW GUSTS AOA 40 KTS DURING THE AFTERNOON...BUT
CONFIDENCE OF THIS OCCURRING IS TOO LOW TO ISSUE AN AVIATION WEATHER
WARNING FOR KAMA. WINDS WILL DIMINISH TO AROUND 15 KTS OR LESS AROUND
SUNSET THIS EVENING. VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD
WITH ONLY SOME HIGH CLOUDS. THE GUSTY WINDS MAY KICK UP SOME
DUST...BUT GIVEN THE FORECAST DIRECTION AND SPEEDS...ANY POSSIBLE
VSBY RESTRICTIONS ARE EXPECTED TO REMAIN IN THE VFR RANGE.

KB

&&

.DISCUSSION... /ISSUED 445 AM CDT MON MAY 19 2014/

DISCUSSION...
TWO DAYS OF HOT AND DRY WEATHER ARE ON TAP BEFORE A CHANGE IN THE
PREVAILING WEATHER PATTERN FOR THE REGION. AN UPPER-LEVEL LOW
CURRENTLY OFF THE PACIFIC NORTHWEST COAST WILL CONTINUE TO DIG SOUTH
TOWARD THE FOUR CORNERS REGION THIS WEEK...EVENTUALLY CUTTING OFF AND
STALLING OVER THE WEEKEND. IN RESPONSE...RIDGING OVER THE SOUTHEAST
CONUS WILL DEVELOP. INCREASING RAIN CHANCES BUILD IN WITH THIS
PATTERN FOR THE END OF THE WEEK AND INTO EARLY NEXT WEEK.

SHORT TERM...TODAY THROUGH TUESDAY...

FOR THE NEXT 48 HOURS...THE FOCUS WILL BE ON NEAR RECORD HIGH
TEMPERATURES AND FIRE WEATHER CONDITIONS ACROSS THE PANHANDLES. A LEE
SIDE SURFACE TROUGH WILL HAVE SOUTHWEST WINDS NEARING 25 MPH FOR MUCH
OF THE AREA...ACCOMPANIED BY RELATIVE HUMIDITIES LESS THAN 10
PERCENT. RECORD HIGH TEMPS AT AMA...BGD...AND DHT WILL ALL BE
THREATENED AS TEMPS NEAR THE TRIPLE DIGITS TODAY. THE DRY...HOT...AND
WINDY WEATHER WILL CONTINUE INTO TUESDAY WITH NEARLY ALL OF THE
PANHANDLES SEEING SIMILAR CONDITIONS DEVELOP. DUE TO THE DRY AND
WINDY CONDITIONS...A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE
PANHANDLES TODAY AND A FIRE WEATHER WATCH FOR TOMORROW. SEE THE FIRE
WEATHER DISCUSSION BELOW FOR MORE DETAILS.

LONG TERM...WEDNESDAY THROUGH SUNDAY...

WEDNESDAY SIGNALS THE BEGINNING OF A TRANSITION FROM HOT AND DRY TO
COOLER AND WETTER. LINGERING FIRE WEATHER CONCERNS WILL EXIST FOR THE
WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE WEDNESDAY
AFTERNOON AS THE DRYLINE RETREATS WESTWARD. ALONG THIS SAME
DRYLINE...A FEW SHOWERS AND THUNDERSTORMS WILL POSSIBLY DEVELOP.
INSTABILITY AND SHEAR VALUES WILL BE FAIRLY LIMITED...SUGGESTING
SEVERE THUNDERSTORM DEVELOPMENT IS NOT VERY LIKELY. HOWEVER A DRY
SURFACE LAYER BENEATH THESE STORMS WILL LEAD TO A GREATER RISK FOR
DAMAGING WINDS.

ATMOSPHERIC MOISTURE WILL BE ON THE INCREASE HEADING INTO
THURSDAY...AS NEAR MERIDIONAL DEVELOPS BETWEEN THE UPPER LOW TO OUR
WEST AND RIDGE TO OUR EAST. THIS INFLUX OF TROPICAL MOISTURE WILL
LEAD TO SEVERAL EPISODES OF SHOWERS AND THUNDERSTORMS THROUGH THE
WEEKEND ACROSS THE REGION. MODEL GUIDANCE ARE IN GOOD AGREEMENT ON
THE OVERALL PATTERN...WITH DIFFERENCES MAINLY IN THE LOCATION OF THE
BEST MOISTURE ON EACH DAY AND WITH REGARDS TO THE TIMING OF THE LOW
EJECTING EASTWARD EARLY NEXT WEEK. EXPECTED STORM MODE THROUGH THE
WEEKEND WILL BE SCATTERED PULSE TYPE SHOWERS AND THUNDERSTORMS DRIVEN
PRIMARILY BY DAYTIME HEATING AND DISTURBANCES WRAPPING AROUND THE
UPPER LEVEL LOW. ON EACH OF THE DAYS FROM THURSDAY THROUGH SUNDAY...HAVE
MAINTAINED 30 TO 40 POPS AREAWIDE AS THERE WILL LIKELY BE STARTS AND
STOPS BETWEEN RAINY EPISODES. SEVERE WEATHER CHANCES WILL BE LIMITED
DURING THIS TIME PERIOD DUE TO WEAKER SHEAR (TOPPING OUT AROUND 20
KTS MOST DAYS) AND MOIST MID LEVELS LEADING TO A TALL AND SKINNY CAPE PROFILE.
MOIST LOWER LEVELS ALSO WILL LIMIT DAMAGING WIND POTENTIAL AND
INCREASE THE LIKELIHOOD FOR FALLING HAIL TO MELT. RAIN CHANCES
DIMINISH AS THE UPPER LOW EVENTUALLY TRIES TO SLIDE EAST EARLY NEXT
WEEK.

ONE CAVEAT FOR SEVERE POTENTIAL OVER THE WEEKEND IS THAT SHEAR MAY BE
INCREASED AS THE UPPER LOW SWINGS OVERHEAD. IF THE LOW SHOULD TRACK
CLOSE ENOUGH TO THE PANHANDLES...COULD SEE MORE ORGANIZATION TO
THUNDERSTORMS AND INCREASING SEVERE CHANCES OVER THE WEEKEND.

NF

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE ENTIRE TEXAS
AND OKLAHOMA PANHANDLES TODAY AND TUESDAY...WITH ONLY THE FAR
SOUTHEAST TEXAS PANHANDLE EXPECTED TO BE MARGINALLY CRITICAL DUE TO
SLIGHTLY HIGHER RELATIVE HUMIDITIES. EAST OF THE LEE SURFACE
TROUGH BOTH AFTERNOONS...WIND SPEEDS AT 20 FEET ABOVE GROUND LEVEL
WILL BE ABOUT 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. VERY LOW
DEW POINTS WILL SURGE BEHIND THE DRYLINE...REDUCING RH VALUES TO BELOW
5 PERCENT IN MANY LOCATIONS.A RED FLAG WARNING IS IN EFFECT FOR TODAY
AND A FIRE WEATHER WATCH IS IN PLACE FOR TOMORROW. ON WEDNESDAY...ELEVATED
FIRE WEATHER CONDITIONS WILL BE POSSIBLE NORTH AND WEST OF THE
DRYLINE...IMPACTING MAINLY THE NORTHWEST TX PANHANDLE AND WESTERN OK
PANHANDLE.

NF

&&

.HYDROLOGY...
WITH THE INCREASE OF ATMOSPHERIC MOISTURE TOWARD THE END OF THIS
WEEK...PRECIPITABLE WATER VALUES WILL INCREASE TO BETWEEN 1.0 AND 1.5
INCHES ACROSS THE PANHANDLES. THESE VALUES ARE ABOVE THE 75TH
PERCENTILE FOR THIS TIME OF YEAR...INCREASING THE LIKELIHOOD FOR
EFFICIENT HEAVY RAIN PRODUCING STORMS. STORM MOTIONS WILL BE SLOW DUE
TO WEAK STEERING FLOW ESPECIALLY BEFORE THE WEEKEND...INCREASING THE
CHANCES FOR THESE STORMS TO PRODUCE FLASH FLOODING. ALSO...THE
SEVERAL DAYS OF POSSIBLE RAINFALL MEAN SOME RAIN WILL FALL ON ALREADY
WET SOILS BEFORE THE WEEKEND IS OVER. THE POTENTIAL FOR FLASH
FLOODING WILL NEED TO BE MONITORED AS THIS EVENT EVOLVES.

NF

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&
Hazardous weather outlook, May 19, 5:07 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
507 AM CDT MON MAY 19 2014

OKZ001>003-TXZ001>020-192215-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
507 AM CDT MON MAY 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES TODAY THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MOST OF THE
TEXAS AND OKLAHOMA PANHANDLES TUESDAY. ELEVATED FIRE WEATHER
CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN OKLAHOMA AND NORTHWEST
TEXAS PANHANDLES ON WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE AREA WEDNESDAY
AFTERNOON THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...THOUGH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH
THE STRONGEST STORMS. HEAVY RAIN COULD LEAD TO LOCALIZED FLASH
FLOODING THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR THE FORECAST
AND BE READY FOR POSSIBLE LIMITED ACTIVATION WEDNESDAY AFTERNOON
THROUGH SUNDAY.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH TUESDAY AND ELEVATED
FIRE WEATHER CONDITIONS ON WEDNESDAY.

NF

Nearby

Red Flag Warnings in Texas, 2014Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.